Seton Questions-any advice please!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2009
Total Posts : 3
   Posted 9/25/2009 11:47 AM (GMT -6)   
I had a seton put in at the end of June and I cannot stand it. I have a DR appt on Oct 19th so I need to "suffer" until then.
I have drainage and so much pain. I just had a series of Flagyl and I take Humira, pentasa, prozac (for my head) and I'm eating vicodins like pez candy.
I have an office job so I sit all day and the pain is unbearable, like right now. I take little bits of the vicodins so I'm not buzzed, I just want to feel normal.
I was diagnosed in 1999 and have had perianal abscesses, fistulas and 5 surgeries on my butt. I feel like I have fevers all the time too.
My seton is a teal green color and when I first saw it it looked liked someone did arts & crafts on my booty.
I have had pain all summer long and I am ready to have this taken out in October and deal with the abscesses. this is such a pain in the ***. Literally & figuratively.
Any advice from anyone would be appreciated.
I also liked whoever called us "seton sisters" & "fistula fellows" I really like a lot!!
Take care everyone. Thanks for listening.

Veteran Member

Date Joined May 2007
Total Posts : 1220
   Posted 9/26/2009 1:14 PM (GMT -6)   
Hello Tucson Ponygirl!

Welcome to the Forum! I am so sorry you are having such a hard time. I am concerned about the amount of pain you are in. I suggest you call your doctor's office and tell them about the pain. You might need a longer course of antibiotics. I think your doctor needs to take a look at you. Be persistent and insist you see the doctor soon. Also, is your doctor a colo-rectal surgeon?

One of you fabulous Forum Moderators but together a collection of posts on dealing with abscesses and setons. You can find it at the top of the list of Topics. Click on Crohn's Disease Resources.

I hope you get relief soon!


A Seton Sister

Diagnosed with Crohn's in early 2007.  Several peri-rectal abscesses and two fistulae with setons.  Allergic to Remicade and Humira.  Currently on 6MP, and vitamins D and B-12.

Regular Member

Date Joined Jul 2009
Total Posts : 342
   Posted 9/27/2009 8:40 PM (GMT -6)   
If you have pain..where exactly is the pain..can you describe it to it the incision..or the the rectum..cause these setons can cause hemorroids, fissure, skin flare...not too can cause a painful spasm of the rectum...even bleeding..from the fissure..if you develop one...not to mention..those with Crohn's could have more than one fissure..super painful...i had a skin tag..from my seton..not too mention..that according to how my stools look long after it was removed..i have some type of a scar..going all the way in from my seton...i am a bad example..i was allergic to the rubber from the first one..had that removed silk one put in..and then the horrible tag..i couldn't take it was simple to remove..i did myself in the bath..i just cut it near..the incision area and cut near the anus..and pulled it out slowly through the anus in the bath...
the bottom how long has this thing been in
how much pain and where
and you have to tell your doctor
this is supposed to help you and not make you feel worse
stick up for yourself and demand action from your doctor
also..what the info from was mentioned that the goal is for these things to be in 6 weeks..if its been in need to ask your doctor why...and what is he or she waiting they have plans to remove far is the fistula..or fistula's in the sphincter muscle..what surgical options are available to you..good luck
i know your pain and i am so sorry you are going through this

 Crohn's anal fistula Lupus Hyperthyroid..Pentasa Remicade


New Member

Date Joined Sep 2009
Total Posts : 3
   Posted 9/28/2009 12:09 PM (GMT -6)   
Thanks for the replies. I have a call out to my colon-rectal surgeon who did the seton surgery. It feels like it's pinching my rear and I have inflammation and it almost feels like a little poker in my rear. I had this done at the end of June so it should be all hunkydory and it is not. I have not had any bleeding, but the pain is fierce and it's making me crazy.

I have a horse and have not ridden since the springtime. It's very depressing and I get scared I'm going to take too many pain meds, but jeez...what else can you do??
I'm glad I found this site and it's comforting to see others with the same stuff going on. Thanks for listening!

A seton sister in Tucson Arizony

Regular Member

Date Joined Jul 2009
Total Posts : 342
   Posted 9/28/2009 12:53 PM (GMT -6)   
Hi! The seton itself is designed to cause irritation..which is supposed to help you to heal...thats why the drainage should be time goes on...the inflammation that you have...prior might have been more internal..not so much that you can feel it in the this need not another pain need something for the Remicade..its either take something..that is going to get rid of the inflammation and the swelling...which in turn will make the pain better...or take out the might get another abscess..but it doesn't mean that it will happen right away..or necessarily at all...its been in long enough your case for the abscess to drain..the incision to heal and the it should have scarred in by you have the "perfect" drain...
As far as riding your horse...that is have to take your life back...and decided what is best for you
Pain killers will not help inflammation...Good luck i am praying for you

 Crohn's anal fistula Lupus Hyperthyroid..Pentasa Remicade


New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:44 PM (GMT -6)
There are a total of 2,710,200 posts in 298,869 threads.
View Active Threads

Who's Online
This forum has 153420 registered members. Please welcome our newest member, oldauntjeannie.
270 Guest(s), 4 Registered Member(s) are currently online.  Details
wanttobeme, VLou*, Saraj, Old Mike

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer